# SDR AWXA200300030

- Difficulty date: January 11, 2003
- Submitted: April 9, 2003
- Operation: Air carrier
- Aircraft: N902AW
- Make and model: Boeing 757-2S7
- Aircraft serial: 23322
- Aircraft time: 63,025 hours, 24,714 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 731376
- Part serial: 0706
- Condition: Overheated
- Location: Zone 821
- Part time: 45,355 hours, 17,607 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: H

## Discrepancy

BURNING SMELL - EN ROUTE OBSERVED A STRONG ELECTRICAL ODOR IN FLT DECK WITH EXCESSIVE HEAT, UNABLE TO LOCATE SOURCE, NO C/B POPPED.  MX DISCOVERED EQUIPMENT COOLING FAN NR 2 CIRCUIT BREAKER POPPED.  COLLARED CIRCUIT BREAKER AND PLACED ON MEL 21-58-3, COND 1, ONE FWD EQUIPMENT COOLING FAN INOP.  MX REMOVED AND REPLACED EQUIPMENT COOLING FAN IAW BMM 21-58-06, AND FORWARD EQUIPMENT EXHAUST SMOKE DETECTOR (TS164) IAW BMM 21-58-19-201; OPS CHECKS GOOD.  *S/D*  VENDOR TEARDOWN OF EQUIPMENT COOLING FAN (AXIAL FLOW) S/N 0706 CONFIRMED FAILURE OF UNIT.  TEARDOWN REVEALED THE MOTOR BEARING WAS SHATTERED & FAN CONTACTED CASE HOUSING.  UNIT REPAIRED & TESTED IAW OHM 21-58-15.  NO PART REPLACED, INFO SUPPLIED BY VENDOR.
